Mobilities of periodic structures in terms of asymptotic modal properties

Takeru Igusa, Y. Tang

Research output: Contribution to journalArticle

Abstract

The natural frequencies of periodic structures lie in distinct frequency bands and become densely spaced when the number of periodic segments is large. This paper shows that within such frequency bands the structure has modal properties with asymptotic characteristics. This feature of periodic structures is used to develop an asymptotic integral expression for the mobility function. The asymptotic theory provides an alternate view of periodic structures that complements existing wave and transfer matrix based methods.

Original languageEnglish (US)
Pages (from-to)2520-2525
Number of pages6
JournalAIAA Journal
Volume30
Issue number10
DOIs
StatePublished - Jan 1 1992
Externally publishedYes

Fingerprint

Periodic structures
Frequency bands
Natural frequencies

ASJC Scopus subject areas

  • Aerospace Engineering

Cite this

Mobilities of periodic structures in terms of asymptotic modal properties. / Igusa, Takeru; Tang, Y.

In: AIAA Journal, Vol. 30, No. 10, 01.01.1992, p. 2520-2525.

Research output: Contribution to journalArticle

@article{df383f2ed3724537acc56d794cccbd20,
title = "Mobilities of periodic structures in terms of asymptotic modal properties",
abstract = "The natural frequencies of periodic structures lie in distinct frequency bands and become densely spaced when the number of periodic segments is large. This paper shows that within such frequency bands the structure has modal properties with asymptotic characteristics. This feature of periodic structures is used to develop an asymptotic integral expression for the mobility function. The asymptotic theory provides an alternate view of periodic structures that complements existing wave and transfer matrix based methods.",
author = "Takeru Igusa and Y. Tang",
year = "1992",
month = "1",
day = "1",
doi = "10.2514/3.11255",
language = "English (US)",
volume = "30",
pages = "2520--2525",
journal = "AIAA Journal",
issn = "0001-1452",
publisher = "American Institute of Aeronautics and Astronautics Inc. (AIAA)",
number = "10",

}

TY - JOUR

T1 - Mobilities of periodic structures in terms of asymptotic modal properties

AU - Igusa, Takeru

AU - Tang, Y.

PY - 1992/1/1

Y1 - 1992/1/1

N2 - The natural frequencies of periodic structures lie in distinct frequency bands and become densely spaced when the number of periodic segments is large. This paper shows that within such frequency bands the structure has modal properties with asymptotic characteristics. This feature of periodic structures is used to develop an asymptotic integral expression for the mobility function. The asymptotic theory provides an alternate view of periodic structures that complements existing wave and transfer matrix based methods.

AB - The natural frequencies of periodic structures lie in distinct frequency bands and become densely spaced when the number of periodic segments is large. This paper shows that within such frequency bands the structure has modal properties with asymptotic characteristics. This feature of periodic structures is used to develop an asymptotic integral expression for the mobility function. The asymptotic theory provides an alternate view of periodic structures that complements existing wave and transfer matrix based methods.

UR - http://www.scopus.com/inward/record.url?scp=0026932096&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026932096&partnerID=8YFLogxK

U2 - 10.2514/3.11255

DO - 10.2514/3.11255

M3 - Article

AN - SCOPUS:0026932096

VL - 30

SP - 2520

EP - 2525

JO - AIAA Journal

JF - AIAA Journal

SN - 0001-1452

IS - 10

ER -